Thunderstorm Wind, Coffee
- When
- August 21, 2:20 PM CST
- Where
- Coffee County, Roeton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.590, -85.830
A tree was blown down in the Roeton area.
Scattered thunderstorms developed across the area with one severe storm across rural northern Coffee county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Scattered thunderstorms developed across the area with one severe storm across rural northern Coffee county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 21, 12:33 PM CST, 1 hour 47 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 233 PM EDT Thu Aug 21 2025 ...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY... .NEAR TERM... (Through Friday) Issued at 212 PM EDT Thu Aug 21 2025 Since this time yesterday, our low-mid level flow has turned from northerly to become weak westerly and southwesterly. This has occurred well to the south of a cold front that is slowly sagging south through northern Alabama and Georgia. Satellite-derived PW imagery shows a very moist air mass overspreading the entire region, with PW values in the 1.9 to 2.2 inch range. The front will continue to slowly sag southward through Friday beneath a lengthy 500 mb trough axis extending from NC all the way back to coastal TX. So there will be plenty of moisture to interact with a few different sources of lift, i.e. the seabreeze, the upper trough, and proximity of the sagging cold front across the middle of AL and GA. Heavy rain will be a concern on Friday. PW values in excess of 2 inches will drive torrential rainfall rates beneath storm cores. Weak westerly flow will run parallel to both the seabreeze front over Florida and the cold front over AL/GA. This will support some training and backbuilding of slow-moving storms. CAMS guidance suggests that an isolated spot or two could get 5-6 inches of rain, within the part of South Georgia bounded by the WPC Slight Risk of Excessive Rainfall. Nuisance flooding is likely, and isolated flash flooding is possible. && .SHORT TERM... (Friday night through Saturday night) Issued at 212 PM EDT Thu Aug 21 2025 A quasi-stationary front will be situated across the forecast area at the start of the short term period. This boundary will continue to be a focus for shower and thunderstorm development over the marine area Friday night. By Saturday, as the boundary only drops slightly south, some enhancement of convective coverage of the land area is expected as some upper level support arrives as a trough over the Eastern CONUS begins to amplify. Even with this influence, lower level flow will be quite weak, so storm motions on Saturday will be quite slow. Thus, the flash flood threat will continue especially during the afternoon and evening hours. && .LONG TERM... (Sunday through Wednesday) Issued at 212 PM EDT Thu Aug 21 2025 By Sunday, the frontal zone will have moved south of the forecast area and with the larger Eastern CONUS trough amplifying and spreading eastward, some drier air will begin to filter into the western part of the region, reducing rain chances there, while keeping them quite active in the eastern third of the forecast area. Things will change markedly by Monday as the trough becomes established, with northwesterly flow in place across the entire region. As drier air arrives, thunderstorm coverage through Tuesday is expected to be minimal. Dewpoints will also drop into the lower 60s for many inland areas, which will keep heat indices in check. By Wednesday another frontal boundary stalls across the Southeast, bringing a return to a more summer-like pattern for the region. && .AVIATION... (18Z TAFS) Issued at 212 PM EDT Thu Aug 21 2025 The air mass is very moist and seasonably unstable, and low-mid level flow has become weakly southwest-west as a cold front sags southward into northern Alabama and Georgia. Deep, moist convection is firing off already this afternoon, with greatest concentration so far near ECP due to the seabreeze front. Storms will expand inland and affect all terminals during the course of the afternoon and early evening. Storms will fade during the first few hours after sunset, as thermal lift and seabreeze lift ceases. In the moist air mass, look for MVFR and IFR stratus to develop overnight, with lifting of the cigs beginning about 2 hours after sunrise. && .MARINE... Issued at 212 PM EDT Thu Aug 21 2025 West to southwest winds will prevail through the weekend ahead of a weak frontal boundary. Scattered to numerous showers and thunderstorms are expected starting on Friday and lasting through Sunday. By Monday, a front will pass through the marine area shifting winds to an offshore direction and providing a drier airmass with a decrease in the coverage of storms. Outside of thunderstorms, winds are expected to be around 10 knots or less with seas of 1 to 2 feet. However, locally higher winds and seas can be expected near storms. && .FIRE WEATHER... Issued at 212 PM EDT Thu Aug 21 2025 A cold front will slowly sag south through Alabama and Georgia through Saturday. It will then continue to slowly push south of the Florida state line around Sunday, then exit southeast of the region on Monday. Proximity of the front will support abundant coverage of showers and thunderstorms through Sunday, with widespread wetting rain for many districts through Saturday. Through Saturday, the abundance of clouds and rain-cooled air will support pockets of poor dispersion during the afternoon hours. After the weekend, a drier continental air mass will spread in on Monday, then persist next Tuesday. && .HYDROLOGY... Issued at 212 PM EDT Thu Aug 21 2025 With a high PW environment and slow storm motion, locally heavy rainfall leading to flash flooding is expected through the weekend. Portions of the region are in a slight risk for flash flooding on Friday and this could potentially be expanded in later outlooks and even into Saturday. Localized rainfall amounts of 4-6 inches are possible but widespread areal amounts will be less. As a result, riverine flooding is not a concern. The main threat through Sunday will be flash flooding. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 91 74 88 / 30 80 50 90 Panama City 77 90 76 88 / 30 60 50 80 Dothan 73 89 72 85 / 30 80 50 80 Albany 74 90 72 85 / 40 80 60 80 Valdosta 73 91 73 88 / 40 80 60 90 Cross City 75 90 74 90 / 40 80 60 90 Apalachicola 78 88 77 87 / 20 60 50 80 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Haner SHORT TERM...Godsey LONG TERM....Godsey AVIATION...Haner MARINE...Godsey FIRE WEATHER...Haner HYDROLOGY...Godsey
Special Weather Statement
National Weather Service Tallahassee FL
236 PM EDT Thu Aug 21 2025
FLZ015-027-115-127-426-211915-
Inland Franklin FL-Coastal Wakulla FL-Southern Liberty FL-
Coastal Franklin FL-Inland Wakulla FL-
236 PM EDT Thu Aug 21 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WAKULLA...
SOUTHEASTERN LIBERTY AND NORTHEASTERN FRANKLIN COUNTIES THROUGH 315
PM EDT...
At 236 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Carrabelle, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sopchoppy, Morgan Place, Medart, Buckhorn, Panacea-Wakulla Airport,
Mcintyre, Creels, Sanborn, Curtis Mill, Tully, Panacea, and Owens
Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2981 8495 3009 8487 3018 8439 2998 8433
TIME...MOT...LOC 1836Z 258DEG 12KT 3003 8457
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
IG3Special Weather Statement
National Weather Service Tallahassee FL
258 PM EDT Thu Aug 21 2025
FLZ010>013-112-211945-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
258 PM EDT Thu Aug 21 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN JACKSON...NORTHERN
BAY...WESTERN CALHOUN AND WASHINGTON COUNTIES IN THE PANHANDLE OF
FLORIDA THROUGH 345 PM EDT/245 PM CDT/...
At 257 PM EDT/157 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Vernon to 10 miles
north of Panama City Beach. Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vernon, Marianna, Bradford, Alford, Wausau, Ebro, Moose Pond,
Whitehead Crossroads, Camps Head, Holmes Valley, Millers Ferry,
Bennett, Porter Lake, Orange Hill, Kynesville, Chason, Saunders, Red
Head, Five Points, and Pine Log.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3044 8594 3044 8590 3047 8589 3047 8588
3050 8586 3051 8587 3051 8588 3052 8588
3053 8589 3054 8588 3073 8578 3077 8514
3028 8523 3034 8599
TIME...MOT...LOC 1857Z 257DEG 22KT 3067 8570 3037 8586
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
IG3Special Weather Statement
National Weather Service Tallahassee FL
326 PM EDT Thu Aug 21 2025
FLZ017-018-027-028-212000-
Inland Taylor FL-Inland Jefferson FL-Inland Wakulla FL-Leon FL-
326 PM EDT Thu Aug 21 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN WAKULLA...
SOUTHWESTERN JEFFERSON...NORTHWESTERN TAYLOR AND SOUTHEASTERN LEON
COUNTIES THROUGH 400 PM EDT...
At 325 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles south of Monticello to 11 miles
southwest of Tallahassee State College. Movement was southeast at 15
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Woodville, Crawfordville, Wakulla, Cody, Goose Pasture, Leon Sinks,
Hells Half Acre, Lake Munson, Wakulla Springs, Hilliardville, Cabbage
Grove, Eight Mile Pond, Vereen, Thomas City, Fanlew, Wacissa, Bethel,
Wacissa Springs, and Natural Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3019 8368 3021 8446 3039 8454 3035 8383
3032 8380 3032 8381 3031 8382 3030 8379
TIME...MOT...LOC 1925Z 294DEG 12KT 3029 8386 3032 8446
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
IG3Special Weather Statement
National Weather Service Tallahassee FL
349 PM EDT Thu Aug 21 2025
FLZ010>013-112-212030-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
349 PM EDT Thu Aug 21 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN JACKSON...
NORTHEASTERN BAY...WESTERN CALHOUN AND SOUTHEASTERN WASHINGTON
COUNTIES IN THE PANHANDLE OF FLORIDA THROUGH 430 PM EDT/330 PM
CDT/...
At 348 PM EDT/248 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles southwest of
Marianna to near Lynn Haven. Movement was northeast at 15 mph. The
Northwest Florida Beaches International Airport, KECP recently
gusted to about 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Marianna, Alford, Moose Pond, Southport,
Fountain, Singer Road, Blue Spring, College Station, Bayou George,
Camp Flowers, Camps Head, Gainer Spring, Bennett, Youngstown, Star,
Porter Lake, Brannonville, and Majette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3022 8570 3073 8543 3080 8511 3020 8530
TIME...MOT...LOC 1948Z 227DEG 14KT 3068 8537 3026 8557
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
IG3Special Weather Statement
National Weather Service Tallahassee FL
405 PM EDT Thu Aug 21 2025
FLZ017>019-027-028-118-127-212045-
Inland Taylor FL-Coastal Wakulla FL-Coastal Jefferson FL-
Inland Jefferson FL-Madison FL-Inland Wakulla FL-Leon FL-
405 PM EDT Thu Aug 21 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN WAKULLA...
SOUTHWESTERN JEFFERSON...NORTHERN TAYLOR...SOUTHEASTERN LEON AND
SOUTHWESTERN MADISON COUNTIES THROUGH 445 PM EDT...
At 405 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles north of Perry to Woodville. Movement
was east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Woodville, Goose Pasture, Hells Half Acre, Lake Bird, Iddo, Fanlew,
Secotan, Boyd, Eridu, Natural Bridge, Cabbage Grove, and Shady Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3017 8393 3018 8395 3017 8396 3017 8416
3033 8424 3035 8358 3017 8345
TIME...MOT...LOC 2005Z 271DEG 19KT 3031 8367 3027 8421
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
IG3Special Weather Statement
National Weather Service Tallahassee FL
309 PM CDT Thu Aug 21 2025
ALZ065-066-212045-
Dale AL-Coffee AL-
309 PM CDT Thu Aug 21 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DALE AND
NORTHEASTERN COFFEE COUNTIES THROUGH 345 PM CDT...
At 309 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ariton, or 10 miles north of Fort Rucker, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Rucker, Ariton, Java, Chestnut Grove, Greater Salem Church,
Dill, Victoria, Frisco, Eanon, Wilkinstown, Rocky Head, Roeton,
Marley Hill, Clowers Crossroads, Dillard, and Hwy 231 Pea River
Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3162 8598 3162 8564 3150 8565 3139 8576
3161 8600
TIME...MOT...LOC 2009Z 226DEG 9KT 3155 8578
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
IG3The Ft Rucker radar (KEOX), 38 km away, was scanning. The volume nearest the first event began at 20:17 UTC.
1 thunderstorm wind. Local standard time, as filed.
A tree was blown down in the Roeton area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, August 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1280013.